Alert archive / Arkansas / Flash Flood Warnings in 2018

Flash Flood Warning 71, NWS Little Rock, AR

June 2, 20184 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 2, 2018, 6:41 PM CDT for 4 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2018, 6:41 PM CDT (23:41 UTC)
Expired
Jun 2, 2018, 9:45 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Garland County, AR, Perry County, AR, Saline County, AR, Yell County, AR

The radar

The Little Rock radar (KLZK), 79 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2602 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2602 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
909 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

521 
WGUS54 KLZK 022341
FFWLZK
ARC051-105-125-149-030245-
/O.NEW.KLZK.FF.W.0071.180602T2341Z-180603T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
641 PM CDT SAT JUN 2 2018

The National Weather Service in Little Rock has issued a

* Flash Flood Warning for...
  Southwestern Perry County in central Arkansas...
  Northeastern Garland County in central Arkansas...
  West central Saline County in central Arkansas...
  South central Yell County in central Arkansas...

* Until 945 PM CDT.

* At 640 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Two to nearly three inches of 
  rain have fallen over the past hour, with additional heavy 
  rainfall expected. As a result, flash flooding is likely to occur.

* Some locations that will experience flooding include...
  Hot Springs Village...            Jessieville...
  Hamilton...                       

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3492 9324 3472 9280 3460 9299 3483 9335

$$

62
1 follow-up statement
806 
WGUS74 KLZK 030048
FFSLZK

Flash Flood Statement
National Weather Service Little Rock AR
748 PM CDT SAT JUN 2 2018

ARC051-105-125-149-030245-
/O.CON.KLZK.FF.W.0071.000000T0000Z-180603T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Perry AR-Garland AR-Saline AR-Yell AR-
748 PM CDT SAT JUN 2 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
SOUTHWESTERN PERRY...NORTHEASTERN GARLAND...WEST CENTRAL SALINE AND
SOUTH CENTRAL YELL COUNTIES...

At 745 PM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Rainfall amounts of 3 to nearly 5 
inches have fallen over the past 2 hours, with the heaviest rainfall 
between Hollis and Jessieville. Flash flooding is likely to occur.

Some locations that will experience flooding include...
Hot Springs Village...            Jessieville...
Hamilton...                       

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3492 9324 3472 9280 3460 9299 3483 9335

$$

62

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 6:22 PM CDT, 19 minutes earlier.

Area forecast discussion, Jun 2, 6:22 PM CDT, 19 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
622 PM CDT Sat Jun 2 2018

.AVIATION...
Scattered showers/storms will move across the area in the next few
hours, which will temporarily restrict conditions. Otherwise, vfr
conditions will prevail.
&&

.PREV DISCUSSION...(ISSUED 308 PM CDT Sat Jun 2 2018)
SHORT TERM...Tonight Through Monday Night

Some isolated to scattered SHRA/TSRA have developed over the past
couple hrs over NWRN portions of the CWA...activity forming just
ahead of an approaching cold front located just NW of AR early this
afternoon. This activity will continue to develop and spread SE over
the rest of the afternoon into the evening hrs as the cold front
drops SE into the state. Expect isolated to scattered strong to SVR
storms...with large hail and damaging winds as the primary hazards.
Temps ahead of the convection have warmed into the upper 80s to  mid
90s...with dewpts in the low to mid 70s. This results in high
instability given the cooling temps aloft...with forecast CAPE in
the 3-4k+ CAPE range. Some locally heavy rainfall may result in some
isolated flash flooding as well...but not expected widespread heavy
rainfall given the convection is moving SE and not expecting much
training.

The high temps and dewpts have also resulted into high heat index
values...with observed values across the SERN quarter of the state
over 105 in many spots for heat index values. As a result...will
keep the Heat Adv in effect for these areas through 00Z. Some
isolated areas outside the adv may see high heat adv values over 105
..but the convection looks to arrive soon enough to see some relief
over the next hr or two.

By late this evening into the overnight period...expect the
convection to move south and SE of the state...with SFC high
pressure moving towards AR. This will result in much lower dewpts and
cooler temps for the majority of the short term period. Expect highs
on Sun and Mon to only reach the upper 70s to low 90s. Lows by Sun
morning will drop down into the upper 50s to mid 60s across the NWRN
half of the CWA...to the upper 60s to mid 70s across the SE half. By
Mon morning...the SFC high will settle over the state...with lows
dropping down into the mid 50s to mid 60s. A new upper shortwave
trough will approach the state by Mon night...with some increased
chances for SHRA/TSRA for WRN sections of the state to end the short
term period.

LONG TERM...Tuesday Through Saturday

An amplifying ridge of high pressure centered to our west over the
Texas Panhandle will dominate the long term forecast. A few areas of
enhanced vorticity embedded in the mean flow will rotate through the
state and provide rain chances through next week.

Initially, northerly flow in the mid and upper levels will allow
drier and cooler air to linger for a few days. However, a stalled
frontal boundary to our south will allow showers and thunderstorms
to impact the southern and western portions of the state. Otherwise,
the next chance of rain will be later in the week when the
aforementioned boundary lifts northward through the area. This will
also help bring a warmer and more moist airmass back to the state.

High temperatures will quickly go from the mid to upper 80s, to
lower to mid 90s by mid week, with Heat Index values in the upper
90s to near 100 degrees by next weekend. Lows will also steadily
rise, with lower to mid 60s overnight becoming lower to mid 70s.
&&

.LZK Watches/Warnings/Advisories...
Heat Advisory until 7 PM CDT this evening FOR Arkansas-Bradley-
Calhoun-Cleveland-Dallas-Desha-Drew-Grant-Jefferson-Lincoln-
Lonoke-Monroe-Prairie-Pulaski-Saline-White-Woodruff.
&&

Aviation...57
Hazardous weather outlook, Jun 2, 1:05 PM CDT, 5 hours 36 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Little Rock AR
105 PM CDT Sat Jun 2 2018

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031100-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-Calhoun-
Bradley-Drew-
105 PM CDT Sat Jun 2 2018

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...This Afternoon and Tonight

Hot and humid conditions will continue this afternoon, with heat
index values ranging from the upper 90s to around 105 degrees. The
highest heat indices will be across central and southern parts of
the state.

A cold front will cross the state from the north tonight. Ahead of
the front, scattered to numerous thunderstorms will develop this
afternoon from Little Rock northward. Storms will build into areas
farther south this evening. Severe weather appears likely statewide.

Storms that become severe will have the capability of producing
strong to damaging winds and quarter size hail or larger.

.DAYS TWO THROUGH SEVEN...Sunday Through Friday

After dry and cooler conditions Sunday and Monday, isolated to
scattered showers and thunderstorms are expected Monday night into
Tuesday. Precipitation will be most likely across the southern and
western counties. At this time, the chance of widespread hazardous
weather appears low.

.Spotter Information Statement...

Spotter activation may be needed this afternoon into this
evening.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Local storm report, Jun 2, 5:10 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
510 PM CDT SAT JUN 02 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             3 NNW MORELAND          35.40N  93.03W
06/02/2018  M1.50 INCH       POPE               AR   PUBLIC

&&

EVENT NUMBER LZK1800089

CROSS
Local storm report, Jun 2, 5:16 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
516 PM CDT SAT JUN 02 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             2 NW MORELAND           35.39N  93.03W
06/02/2018  M2.50 INCH       POPE               AR   SOCIAL MEDIA

&&

EVENT NUMBER LZK1800090

230
Local storm report, Jun 2, 5:20 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
520 PM CDT SAT JUN 02 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             3 S HECTOR              35.42N  92.98W
06/02/2018  M2.75 INCH       POPE               AR   PUBLIC

            MULTIPLE REPORTS OF BASEBALL SIZE HAIL FROM THE HECTOR
            AREA.

&&

EVENT NUMBER LZK1800091

CROSS
Local storm report, Jun 2, 5:38 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
538 PM CDT SAT JUN 02 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     HAIL             1 SW ROCK SPRINGS       35.42N  92.99W
06/02/2018  E3.00 INCH       POPE               AR   PUBLIC

            THREE-INCH DIAMETER HAIL FELL ON BUCK MOUNTAIN.

&&

EVENT NUMBER LZK1800092

57
Local storm report, Jun 2, 5:56 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
556 PM CDT SAT JUN 02 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     2 W ATKINS              35.24N  92.98W
06/02/2018                   POPE               AR   SOCIAL MEDIA

            POWERLINES AND POLES SNAPPED, LINES HANGING JUST FEET
            ABOVE THE GROUND ACROSS HIGHWAY 64 BETWEEN ATKINS AND
            POTTSVILLE.

&&

EVENT NUMBER LZK1800093

CROSS
Special weather statement, Jun 2, 6:28 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Little Rock AR
628 PM CDT SAT JUN 2 2018

ARZ038-039-042-043-054-030015-
Hot Spring AR-Perry AR-Saline AR-Yell AR-Garland AR-
628 PM CDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PERRY...CENTRAL
GARLAND...WESTERN SALINE...SOUTH CENTRAL YELL AND NORTH CENTRAL HOT
SPRING COUNTIES UNTIL 715 PM CDT...

At 628 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jessieville, or 10 miles northwest of Hot Springs Village, moving
southeast at 15 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Hot Springs...                    Hot Springs Village...
Lonsdale...                       Jessieville...
Hot Springs National Park...      Avilla...
Magnet Cove...                    Carter Cove Park...
Nance...                          Mountain Valley...
Lake Catherine State Park...      Paron...
Gulpha Gorge...                   Grape...
Hamilton...                       Fourche Junction...
Bland...                          Crows...
Hollis...                         Reform...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3486 9339 3501 9325 3469 9258 3437 9289
TIME...MOT...LOC 2328Z 307DEG 15KT 3477 9307

62

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:25 PM CDTSpecial Weather StatementLZKLonoke35 min
Jun 1, 7:34 PM CDTSpecial Weather StatementLZKFaulkner41 min
Jun 1, 8:21 PM CDTSpecial Weather StatementLZKArkansas, Lonoke, Pulaski39 min
Jun 1, 8:58 PM CDTFlash Flood WarningLZKLonoke, Prairie, Pulaski93 min
Jun 1, 9:02 PM CDTSpecial Weather StatementLZKJefferson, Pulaski43 min
Jun 2, 3:51 AM CDTHeat AdvisoryLZKArkansas, Bradley, Calhoun, Cleveland, Dallas, Desha and 11 more15 hr
Jun 2, 1:40 PM CDTSevere Thunderstorm WarningLZKBoone, Marion50 min
Jun 2, 1:59 PM CDTSevere Thunderstorm WarningLZKBoone, Marion, Newton, Searcy46 min
Jun 2, 2:36 PM CDTSevere Thunderstorm WarningLZKNewton, Searcy39 min
Jun 2, 2:51 PM CDTSevere Thunderstorm WarningLZKPope, Van Buren39 min
Jun 2, 3:03 PM CDTSevere Thunderstorm WarningLZKPolk, Scott42 min
Jun 2, 4:13 PM CDTSevere Thunderstorm WarningLZKNewton, Pope, Searcy47 min
Jun 2, 4:33 PM CDTSevere Thunderstorm WarningLZKConway, Pope, Van Buren42 min
Jun 2, 4:49 PM CDTSevere Thunderstorm WarningLZKConway, Pope41 min
Jun 2, 4:53 PM CDTSpecial Weather StatementLZKYell52 min
Jun 2, 5:02 PM CDTSevere Thunderstorm WarningLZKNewton, Pope, Searcy, Van Buren43 min
Jun 2, 5:21 PM CDTSevere Thunderstorm WarningLZKGarland, Perry, Saline, Yell39 min
Jun 2, 5:30 PM CDTSevere Thunderstorm WarningLZKConway, Perry, Pope, Yell30 min
Jun 2, 5:47 PM CDTSevere Thunderstorm WarningLZKConway, Newton, Pope, Searcy, Van Buren32 min
Jun 2, 5:56 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Perry, Pope, Yell49 min
Jun 2, 5:59 PM CDTSevere Thunderstorm WarningLZKGarland, Perry, Saline, Yell31 min
Jun 2, 6:28 PM CDTSpecial Weather StatementLZKSaline47 min
Jun 2, 6:45 PM CDTSevere Thunderstorm WarningLZKGarland, Perry, Saline45 min
Jun 2, 6:46 PM CDTSpecial Weather StatementLZKPerry44 min

Nearby

Flash Flood Warnings in Arkansas, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.